| Model Number |
8350322 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from a healthcare professional(hcp) via a manufacturer representative regarding a device used in reinstallation of rod.It was reported that the obturator tip broke off during attempted removal due to cross-threaded mrc set screw.Level at which the implant was performed was th10-l5.This was a repeat surgery and the reason for repeat surgery was re-anchoring this time due to rod fracture.The type of the initial surgery was thoracolumbar posterior fusion.Preoperative diagnosis of this surgery was rod fracture.No delay in the overall procedure time.No treatment or additional surgery performed as a result of this event.No patient symptoms or complications as a result of this event.Additional information was received from the manufacturer representative that the broken rod was connected and fixed at the broken part using axial dominoes.One rod was added using a connector for reinforcement.The set screw of the connector was cross-threaded but was left in place (in continuous use) based on the physician's judgment that it was firmly fixed.It has been confirmed that the broken piece of the screwdriver has been removed.Disease at initial surgery: parkinson's disease.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis: part# 8350322 ; lot# sw21g082- visual and optical examination identified that the instrument tip has been broken/sheared off, consistent with interface during usage.This is consistent with torsional overload.H6: updated eval.Code method and eval.Code result post analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.